Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What causes throbbing on both sides of the temple? - Online Doctor Chats

Date : 22-Feb-2014
User rating for this question
Very Good Posted in: Headache and Migraines
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
slight throbbing on both sides of temple! I get stressed really easy & i have noticed of late some of my hair is falling out at a young age of 23?
Doctor:I would need some more information to assist you. So let me be fast.
Doctor:Since when have you noticed this throbbing pain and the hair fall concern?
User:hair has been for a while and the throbbing has beeen for a few months
User:is this due to stress?
Doctor:Does the throbbing ache subside after a while?
User:yes it does
Doctor:Typically for how long does it last?
Doctor:Few hours or days?
User:few hours when i chew gum or massage it, it helps but then generally comes back later
User:but it has been going on for a while tho
Doctor:And do you have nausea, vomiting, visual disturbances or any other symptoms associated with it?
User:i do feel a little bit fatigued but thats it
Doctor:Thanks for providing the details.
Doctor:Yes, this seems to be stress related.
Doctor:We describe these aches as tension headaches.
Doctor:I feel this is what you may have.
User:yes i think so because i mainly get the headache when i go away for work & when im over thinking etc
Doctor:Your assumption is right.
Doctor:Tension headache are precipitated whenever a person is stressed.
User:also its effecting my libido?
Doctor:Loss of libido in such cases is not irreversible.
Doctor:I would advice you to take a pain killer as soon as you feel it's going to ache.
User:any medication which would be recommended to help stress?
Doctor:Tylenol pain relief should be sufficient to take care of mild headache.
User:also would that be the cause of the hair loss?
Doctor:But if the aches are very frequent, you need to start preventive medicines.
Doctor:I start my patients with either amitriptyline or flunarizine
Doctor:for few months.
User:they help by?
Doctor:Yes, most of my patients have been relieved by tension headaches with these medicines.
Doctor:You can talk your physician about these drugs.
Doctor:As far as hair loss and libido loss is concerned,
Doctor:it may be part stress effects.
Doctor:I would recommend that you start destressing measures.
Doctor:Morning brisk walks, yoga and transcedental meditation are the ones I recommend my patients.
Doctor:You can try these activities and the medicines for 3 months and see if your hair problems and libido improves.
Doctor:Have you followed what I suggested?
User:yes i have... ill look further into those recommendations
User:can stress hormone be tested via a blood test?
Doctor:Yes, there are tests available; but I wouldn't get into investigation mode right away.
Doctor:At 23 years of age, with no other problem besides, tension headache, mild hair loss and reduced libido
Doctor:I do not suspect hormonal disarray.
Doctor:Since you are also convinced that stress has immense toll on your body, I would recommend you manage those stressors.
Doctor:Try them for 3 months.
Doctor:If you don't feel better, you could test your thyroid hormone as well as testosterone levels.
Doctor:Hope that is clear.
Doctor:Do you have any questions?
User:yes that is clear. do you recommend doing the yoga etc without the medication?
User:or should i be loooking into starting the anti depressant medication?
Doctor:It is safe to use tylenol pain relief when headache is untolerable.
Doctor:And start of with yoga and meditation.
Doctor:I start a low dose antidepressant if aches are very frequent, say more than once a week.
Doctor:So yes, start with tylenol and yoga
User:yes they are most days
Doctor:If you are affected on most days, I think taking a low dose antidepressants for few months will not affect you.
Doctor:However it isn't a concern that should be addressed immediately.
User:with that effect my erectional dysfunction taking anti depressants?
Doctor:Start off with destressing measures and fix an appointment with your physician as and when feasible.
Doctor:Erectile dysfunction is listed as a side effect, however since you are going to be on these drugs only for short duration and in a low dose
Doctor:I would not be concerned about this side effect.
User:also will ginkgo bilbo tablets etc help?
Doctor:You can be safely tapered off these drugs once you learnt controlling the stressors.
Doctor:As a physician I am not very well aware of benefits of herbal preparation.
Doctor:But I have heard about good effects of ginkgo bilbo.
Doctor:I don't think there is any harm in taking them.
Doctor:Is there any other question that you wish to ask me?
User:thanks very much for your time think thats all the questions i have to ask
Doctor:I wish you good luck and health!!
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor